Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 19, 2012, 2:02 PM EDT for Palm Beach County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 2:02 PM EDT (18:02 UTC)
- Expired
- May 19, 2012, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 95 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1791 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
901
WWUS82 KMFL 191802
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT SAT MAY 19 2012
FLZ067-191845-
INLAND PALM BEACH COUNTY FL
202 PM EDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN PALM BEACH COUNTY
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE MANAGEMENT AREA...AND
MOVING NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
OKEELANTA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2633 8067 2634 8084 2639 8088 2646 8088
2669 8063 2644 8037
TIME...MOT...LOC 1802Z 232DEG 18KT 2641 8077
$$
AKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 19, 1:47 PM EDT, 15 minutes earlier.
Area forecast discussion, May 19, 1:47 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 147 PM EDT SAT MAY 19 2012 .AVIATION... CONVECTION HAS STARTED ACROSS THE SOUTH FLORIDA PENINSULA. THE MOST ACTIVE REGION IS ACROSS THE EASTERN HALF WITH ALL TERMINALS ASSIGNED VCTS. FOR TERMINAL KAPF...ALSO ASSIGNED VCTS WITH CONVECTION STARTING JUST INLAND OF THE TERMINAL. THERE IS THE POTENTIAL FOR SOME STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON WITH THE EAST COAST TERMINALS BEING THE MOST LIKELY TO BE AFFECTED WITH PERIODS OF MVFR TO IFR CONDITIONS POSSIBLE WITH OCCURRENCE OF ANY SHOWERS OR THUNDERSTORMS. CONVECTION WILL LIKELY LINGER INTO EVENING HOURS AND SUBSIDE THEREAFTER. 60 60 && .PREV DISCUSSION... /ISSUED 1015 AM EDT SAT MAY 19 2012/ UPDATE...UPDATED FORECAST PACKAGE TO MENTION POSSIBLE STRONG TO SEVERE STORMS THIS AFTERNOON. 12Z SOUNDING PARAMETERS ALMOST IDENTICAL TO FRIDAY'S VALUES. PW=1.72 INCHES, 500 MB TEMP AROUND -10C TO -11C AND THE LIKELIHOOD OF WET MICROBURSTS AND LARGE HAIL. 850 MB ANALYSIS ALSO SHOWS A WEAK TROUGH MOVING SLOWLY EASTWARD ACROSS SOUTH FLORIDA. THIS COMBINED WITH PLENTY OF HEATING AND LEFT-OVER OUTFLOW BOUNDARIES FROM YESTERDAY'S CONVECTIVE ACTIVITY WILL LEAD TO THUNDERSTORMS DEVELOPING JUST ABOUT ANYWHERE IN S. FLORIDA. HOWEVER, WESTERLY MID/UPPER LEVEL FLOW MAY STEER ANY STORM EASTWARD TOWARD THE EASTERN INTERIOR AND EASTERN METRO AREAS. AVIATION... THE WINDS WILL REMAIN LIGHT EARLY THIS MORNING BEFORE BECOMING SOUTHEAST AT 5 TO 10 KNOTS AFTER 13Z TODAY. THE ONLY EXCEPTION TO THIS IS AT KAPF WHERE THE WINDS WILL BE EASTERLY THIS MORNING BEFORE SWINGING TO A WESTERLY DIRECTION AROUND 16Z TODAY...DUE TO THE WEST COAST SEA BREEZE DEVELOPING AND PUSHING INLAND. CONVECTION IS EXPECTED ACROSS THE PENINSULA TODAY...WITH VCSH ASSIGNED ALL TERMINALS THROUGH 15Z AND VCTS ASSIGNED ALL TERMINALS AT 16Z. MAINLY VFR CONDITIONS EXPECTED TO PREVAIL ALL TERMINALS THROUGH 15Z AND STARTING AT 16Z PERIODS OF SUB-VFR CONDITIONS AND BRIEF PERIODS OF IFR CONDITIONS POSSIBLE WITH OCCURRENCE OF SHOWERS AND/OR THUNDERSTORMS. 60 PREV DISCUSSION... /ISSUED 347 AM EDT SAT MAY 19 2012/ SHORT RANGE (TODAY-MONDAY)... RECENTLY ANIMATED WATER VAPOR LOOP SHOWED A BROAD TROUGH CENTERED OVER THE SOUTHEAST WITH A NOTABLE SHORTWAVE TROUGH EXTENDING SOUTHWEST FROM THE FLORIDA PANHANDLE TO THE CENTRAL GULF AND PLENTY OF MID/UPPER MOISTURE SPREADING EAST-NORTHEAST ACROSS SOUTH FLORIDA...THE KEYS AND FLORIDA STRAITS. THE LATEST SURFACE ANALYSIS SHOWED A WEAKNESS WITHIN THE SUBTROPICAL RIDGE ACROSS THE LOCAL AREA WITH A TROUGH OR FRONTAL BOUNDARY EXTENDING SOUTHWEST FROM A LOW PRESSURE CENTERED OFF THE CAROLINA COAST TO CENTRAL FL. THE MODELS HAVE INITIALIZED WELL WITH THIS SYNOPTIC PATTERN AND INDICATE ANOTHER POTENTIALLY ACTIVE DAY ACROSS THE FLORIDA PENINSULA...SIMILAR TO YESTERDAY. THE AFOREMENTIONED SHORTWAVE TROUGH WILL ROTATE EASTWARD AROUND THE BASE OF THE UPPER TROUGH AND MOVE ACROSS THE AREA TODAY FROM WEST TO EAST...WHICH WILL LEAD TO DECREASING UPPER HEIGHTS AND SOME COOLER MID-LEVEL AIR (-10 TO -11 C 500 MB TEMPS) SPREADING OVER THE AREA THIS AFTERNOON. THIS COMBINED WITH A WEAK SFC TROUGH AND LOW-LEVEL CONVERGENCE ASSOCIATED WITH THE EAST/WEST COAST SEA BREEZES WILL BE ENOUGH TO INITIATE ANOTHER ROUND OF AFTERNOON CONVECTION. THE ONE DIFFERENCE TODAY COMPARED TO YESTERDAY IS THAT THE LOW-LEVEL FLOW WILL HAVE MORE OF AN EASTERLY COMPONENT...WHICH SHOULD HELP CONCENTRATE THE CONVECTIVE ACTIVITY OVER THE INTERIOR SECTIONS INITIALLY. THE LATEST HRRR MODEL REFLECTIVITIES LINE UP WELL WITH THIS AND GENERALLY INDICATE CONVECTION BEGINNING BY 18Z OVER THESE INTERIOR LOCATIONS. WITH THE DRIER/COOLER MID-LEVEL AIR EXPECTED...THE MAIN THREATS WITH THE STRONGER STORMS THAT DEVELOP WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL. TONIGHT THROUGH MONDAY...SIMILAR CONDITIONS WILL BE EXPECTED EACH DAY WITH SCATTERED AFTERNOON SHOWERS/TSTMS DEVELOPING OVER THE INTERIOR SECTIONS ASSOCIATED WITH THE PERSISTENT UPPER TROUGH AND AFTERNOON SEA BREEZES. LONG RANGE (MONDAY NIGHT-FRIDAY)... THE GFS/GFS ENSEMBLE MEAN/ECMWF GENERALLY ALL MAINTAIN THE MID/UPPER TROUGH OVER THE SOUTHEAST REGION WITH DRY MID/UPPER WESTERLY FLOW CONTINUING ACROSS THE FL PENINSULA. AT THE SURFACE...ALTHOUGH THERE REMAINS SOME DIFFERENCES NOTED BETWEEN THE MODEL SOLUTIONS...THE GFS/ECMWF GENERALLY INDICATE A WEAK TROUGH EXTENDING NORTHEAST FROM A BROAD LOW CENTERED OVER THE WESTERN CARIBBEAN ACROSS THE FLORIDA STRAITS...WHICH MAY HELP CONCENTRATE ANY DEEP MOIST CONVECTION JUST SOUTH OF OUR LOCAL AREA ACROSS THE KEYS AND STRAITS. OTHERWISE...MORE OF A SEASONAL PATTERN WITH 20-30 PERCENT RAINFALL CHANCES EACH DAY ASSOCIATED WITH THE AFTERNOON SEA BREEZES WILL REMAIN IN THE FORECAST. TEMPERATURES WILL REMAIN AROUND NORMAL THROUGH THIS TIME WITH HIGHS IN THE UPPER 80S AND LOWS IN THE LOWER 70S. MARINE... A WEAK PRESSURE GRADIENT WILL RESULT IN LIGHT EASTERLY WINDS AND LOW SEAS CONTINUING THROUGH THE WEEKEND AND INTO THE UPCOMING WEEK. SCATTERED SHOWERS AND THUNDERSTORMS COULD LEAD TO BRIEF PERIODS WITH LOCALLY HIGHER WINDS AND SEAS. AVIATION... THE WINDS WILL REMAIN LIGHT EARLY THIS MORNING BEFORE BECOMING SOUTHEAST AT 5 TO 10 KNOTS AFTER 13Z TODAY. THE ONLY EXCEPTION TO THIS IS AT KAPF WHERE THE WINDS WILL BE EASTERLY THIS MORNING BEFORE SWINGING TO A WESTERLY DIRECTION AROUND 17Z TODAY...DUE TO THE WEST COAST SEA BREEZE DEVELOPING AND PUSHING INLAND. THE WEATHER WILL ALSO REMAIN DRY THROUGH 13Z TODAY...BEFORE VCSH FOR ALL TAF SITES BETWEEN 13Z AND 17Z. THUNDERSTORMS WILL THEN DEVELOP THIS AFTERNOON ALONG THE SEA BREEZE AND PUSH SLOWLY INLAND OVER THE COAST AREAS...WHILE THE WEST COAST SEA BREEZE PUSHES MORE INLAND. SO WILL INTRODUCE VCTS FOR THE EAST COAST TAF SITES BETWEEN 17Z AND 23Z TODAY...WHILE THE KAPF TAF SITE REMAINS IN THE VCSH FOR THE AFTERNOON HOURS. THE ACTIVITY WILL THEN DISSIPATE BETWEEN 00Z AND 02Z TONIGHT OVER ALL OF THE TAF SITES...AS THE HEATING OF THE DAY IS LOST. SO AFTER 02Z TONIGHT THE WEATHER WILL BE DRY AGAIN. THE CEILING AND VIS WILL REMAIN IN THE VFR CONDITIONS THROUGH TODAY...DUE TO THE UNKNOWN TIMING OF THE SHOWERS AND THUNDERSTORMS FOR TODAY. FIRE WEATHER... SOME STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON OVER SOUTH FLORIDA ESPECIALLY WHERE THE EAST AND WEST COAST SEA BREEZES COLLIDE OVER THE INTERIOR AREAS. THE PRIMARY IMPACTS FROM THE STRONGEST STORMS WILL BE FREQUENT LIGHTNING STRIKES...GUSTY WINDS...HAIL UP TO QUARTER SIZE...AND HEAVY RAINFALL. THE BEST TIME TO SEE THE STORMS WILL IN THE AFTERNOON AND EARLY EVENING HOURS. THE RELATIVE HUMIDITIES TODAY WILL REMAIN ABOVE THE 35 PERCENT CRITICAL VALUE..AS THE DISPERSION INDEX WILL RANGE FROM THE 20S INTERIOR AREAS TO 40 ALONG THE METRO AREAS. THE DISPERSION INDEX FOR TONIGHT WILL BE LESS THAN 5. THIS MEANS THAT THE MIXING FOR TODAY IS IN THE FAIR TO GOOD RANGE...WHILE TONIGHT IT IS IN THE VERY POOR RANGE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 71 85 73 86 / 40 30 20 30 FORT LAUDERDALE 72 86 74 86 / 40 30 20 30 MIAMI 73 86 73 87 / 40 30 20 30 NAPLES 70 86 71 87 / 20 40 20 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...47/RGH AVIATION/RADAR...60/BD
Hazardous weather outlook, May 19, 7:56 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 756 AM EDT SAT MAY 19 2012 AMZ610-630-FLZ063-066>075-168-172>174-200300- LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH- METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 756 AM EDT SAT MAY 19 2012 ...STRONG TO SEVERE STORMS POSSIBLE TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING ESPECIALLY OVER THE INTERIOR SECTIONS. THE MAIN THREATS FROM ANY STRONG TO SEVERE STORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING STRIKES, STRONG WIND GUSTS, LARGE HAIL, AND HEAVY RAINS. WIND: WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE THIS AFTERNOON INTO THIS EVENING WITH THE STRONGEST STORMS. HAIL: LARGE HAIL WILL BE POSSIBLE THIS AFTERNOON AND EVENING WITH THE STRONGEST STORMS. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING, POSSIBLY RESULTING IN ISOLATED STREET FLOODING AND FLOODING OF POORLY DRAINED LOCALES. WATERSPOUTS: THE COMBINATION OF CLOUD CONVERGENCE LINES AND A FAVORABLE LOW LEVEL WIND PROFILE WILL RESULT IN A SLIGHT RISK OF WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST DAILY WITH LIGHTNING AND LOCALIZED HEAVY RAINS BEING THE PRIMARY RISKS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, May 19, 12:33 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1233 PM EDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM FLOOD NORTH MIAMI BEACH 25.93N 80.16W
05/19/2012 MIAMI-DADE FL TRAINED SPOTTER
A TRAINED SPOTTER REPORTED 3 INCHES OF STANDING WATER
NEAR THE INTERSECTION OF NE 18TH AVENUE AND NE 191ST
STREET.
&&
ROSSSpecial weather statement, May 19, 2:02 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
202 PM EDT SAT MAY 19 2012
FLZ067-191845-
INLAND PALM BEACH COUNTY FL
202 PM EDT SAT MAY 19 2012
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN PALM BEACH COUNTY
* UNTIL 245 PM EDT
* AT 200 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROTENBERGER WILDLIFE MANAGEMENT AREA...AND
MOVING NORTHEAST AT 20 MPH.
* THE STORM WILL AFFECT...
HOLEY LAND WILDLIFE MANAGEMENT AREA...
OKEELANTA...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
LAT...LON 2633 8067 2634 8084 2639 8088 2646 8088
2669 8063 2644 8037
TIME...MOT...LOC 1802Z 232DEG 18KT 2641 8077
AKThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:37 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 2 hr |
| May 19, 2:04 PM EDT | Special Weather Statement | MFL | Broward | 26 min |
| May 19, 2:10 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 22 min |
| May 19, 2:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| May 19, 2:43 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| May 19, 2:45 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| May 19, 3:04 PM EDT | Special Weather Statement | MFL | Broward | 56 min |
| May 19, 3:12 PM EDT | Special Weather Statement | MFL | Palm Beach | 48 min |
| May 19, 3:16 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 44 min |
| May 19, 3:35 PM EDT | Special Marine Warning | MFL | 43 min | |
| May 19, 3:47 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 16 min |
| May 19, 3:54 PM EDT | Special Weather Statement | MFL | Monroe | 36 min |
| May 19, 4:29 PM EDT | Special Weather Statement | MFL | Monroe | 61 min |
| May 19, 4:31 PM EDT | Special Weather Statement | MFL | Miami-Dade | 44 min |
| May 19, 4:32 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| May 19, 4:34 PM EDT | Special Marine Warning | MFL | 86 min | |
| May 19, 4:34 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| May 19, 4:39 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 39 min |
| May 19, 4:40 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
| May 19, 4:52 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 18 min |
| May 19, 5:23 PM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| May 19, 5:32 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Hendry | 43 min |
| May 19, 5:39 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| May 19, 6:03 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier, Hendry | 42 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.